Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Yeppers, I'm a Newbie to the Aza/Imuran Club


04-14-2011, 09:18 PM   #1
Nytefyre
Senior Member
 
Nytefyre's Avatar
 
Join Date: Jul 2009
Location: Georgia
Yeppers, I'm a Newbie to the Aza/Imuran Club

The title says it all! Just swallowed my first two pills today. That's 100 milli's. So, it will be 100 mgs for the first 7 days, then up to 4.5 pills/225 mgs thereafter. Blood tests every couple weeks for the beginning months or so.

I decided to jump off the study drugs/free meds but no probs, as Aza is only 10 bones with my insurance, coolbeans!

Hopefully, the side effects will pass me up. I am on sooo much meds for bipolar.

Anybody know of any interactions between Aza and Seroquel, Depakote, or Citalopram? What about S. Boulardii?

Anyways, it's great to be a member of yet another club, lol.
__________________
When bankers get together they talk about art. When artists get together, they talk about money.
~Oscar Wilde

Who, being loved, is poor?
~Oscar Wilde
04-16-2011, 04:47 PM   #2
rygon
Moderator
 
rygon's Avatar
 
Join Date: Jan 2010
Location: Grimsby, United Kingdom

My Support Groups:
haha hope you enjoy them. I had no side effects at all on them (cept a lower white blood cell count) I find them so good.. good luck on them, just dont forget which pills you have or havent taken (it gets quite a bit doesnt it lol)
04-16-2011, 09:53 PM   #3
Nytefyre
Senior Member
 
Nytefyre's Avatar
 
Join Date: Jul 2009
Location: Georgia
Haha, yeah it can get confusing having to remember which pills I did take and which ones I didn't.

So far, none of the crazy side effects I read about online. I'm hoping that is the case all the way through.
04-24-2011, 09:35 PM   #4
Nytefyre
Senior Member
 
Nytefyre's Avatar
 
Join Date: Jul 2009
Location: Georgia
Well, it seems that I may have had an allergic reaction to the aza. Some days after starting, actually the day that I started taking 225mgs, I became severely nauseous, all my joints became extremely painful, and the right side of my abdomen became extremely sore, first right under the rib cage and breastbone, then to the right flank, and finally down to the pelvic area and across that pelvic line. Breathing was kind of hard. Doc immediately ordered a ct scan as he thought it may be pancreatic, but the scan came up clean. Anyway, after being off the aza since last Wednesday, it seems everything has cleared up. Oh, I forgot to mention the extreme diarrhea!! More than twenty times on Wed, Thurs, and Fri!!!! Still have the d but the frequency has lessened. Doc requested a bunch of blood and another c diff test. I will have more info tomorrow, but every day off the aza is another day that I'm feeling better. What a ride. More info later...
04-25-2011, 11:02 AM   #5
littlemissh
Senior Member
 
littlemissh's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
Thats a shame as it works well when tolerated. Hopefully you can start something different that will suit you better. Good luck!
__________________
Diagnosed Crohns small bowel 2010,Gastroduodenal crohn's Jan 2012. Gastroparesis june 2014.
Duodenal perforation/peritonitis nov 2011. Portacath placed Nov 2013. Gastric pacemaker 2015.
Perforated jejenum/peritonitis oct 2015, PEJ for enteral feeding nov 2015

On Humira every 7 days, intermittent iv iron, regular blood transfusions :faint:
On TPN since March 2016.
04-25-2011, 05:01 PM   #6
Miggles
New Member
 
Join Date: Jan 2011
Wow that sucks! But they really threw you off if the deep end if the Imuran pool! I thought they started with a low dose and worked up every few weeks by 50 or 100 mg at a time! Thats what my doctors have me doing right now - I've just finished my second week if Aza at 50 mg, and I think I've had all the same symptoms as you but really mild! The side effects seem to be going away slowly though. (I have definitely been having more diarrhea, and some nausea and achey wrist and knee joints which are mostly gone, and pain in one side of my stomach which is gone now too). I think I've been more easily winded too, but hardly noticeable. I get the feeling that all my side effects are on their way out. I'm really sorry to hear Imuran hasn't gone well for you! Maybe you can ask your doctor later about starting again, but really slowly?then again, you might not want to hear the stuff's cursed name again! good luck with the bloodwork, and keep getting better!
04-26-2011, 01:26 AM   #7
littlemissh
Senior Member
 
littlemissh's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
Looking at a lot of the azathioprine threads, it seems to me that those who start at a low dose and slowly increase have minor problems that settle and do really well on aza. I also started low and gradually increased, my side effects have been virtually none and it is working really well so far. I am still on Pred so hold my final opinion until I can get off that but am an aza fan so far.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Yeppers, I'm a Newbie to the Aza/Imuran Club
Thread Tools


All times are GMT -5. The time now is 09:07 AM.
Copyright 2006-2017 Crohnsforum.com